[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.211.168.204. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Views 209
Citations 0
Comment & Response
July 2015

Bleeding in Patients of African Ancestry Using DabigatranA Potential Effect of Creatine Kinase

Author Affiliations
  • 1Department of Vascular, Academic Medical Center, University of Amsterdam, Amsterdam, the Netherlands
  • 2Department of Internal Medicine, Academic Medical Center, University of Amsterdam, Amsterdam, the Netherlands
JAMA Intern Med. 2015;175(7):1243. doi:10.1001/jamainternmed.2015.1274

To the Editor Hernandez et al1 reported that dabigatran was associated with a higher incidence of major bleeding than warfarin, particularly in patients of African ancestry. However, the authors did not offer an explanation for this important clinical observation. We propose that high plasma creatine kinase (CK) levels, commonly seen in patients of African ancestry, can potentially have an effect on the direct thrombin inhibitor dabigatran, increasing bleeding risk.

First Page Preview View Large
First page PDF preview
First page PDF preview
×